Heterotic type II string duality and the H monopole problem

Luciano Girardello, Massimo Porrati, Alberto Zaffaroni

    Research output: Contribution to journalArticle

    Abstract

    Since T duality has been proved only perturbatively and most of the heterotic states map into solitonic, nonperturbative, type II states, the six-dimensional string-string duality between the heterotic string and the type II string is not sufficient for proving the S duality of the former, in terms of the known T duality of the latter. We nevertheless show in detail that the perturbative T duality, together with the heterotic type II duality, does imply the existence of heterotic H monopoles, with the correct multiplicity and multiplet structure. This construction is valid at a generic point in the moduli space of heterotic toroidal compactifications.

    Original languageEnglish (US)
    Pages (from-to)4255-4272
    Number of pages18
    JournalInternational Journal of Modern Physics A
    Volume11
    Issue number23
    DOIs
    StatePublished - 1996

    ASJC Scopus subject areas

    • Atomic and Molecular Physics, and Optics
    • Nuclear and High Energy Physics
    • Astronomy and Astrophysics

    Fingerprint Dive into the research topics of 'Heterotic type II string duality and the H monopole problem'. Together they form a unique fingerprint.

  • Cite this